Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 191, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2014, 7:10 PM CDT for Lincoln County, Logan County, McPherson County, Nebraska. It was in force for 50 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2014, 7:10 PM CDT (00:10 UTC)
- Expired
- Jun 27, 2014, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Lincoln County, NE, Logan County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:15 PM CDT | TSTM WND DMG | Wallace, NE | DELAYED REPORT...TREES DOWN IN WALLACE AND POWER LINES ACROSS HIGHWAY 23. |
| Jun 27, 7:15 PM CDT | TSTM WND GST 70 | Wallace, NE | |
| Jun 27, 7:20 PM CDT | TSTM WND DMG | Wallace, NE | LOTS OF TREE DAMAGE BEING REPORTED IN WALLACE FROM THUNDERSTORM WIND GUSTS. REPORT RELAYED THROUGH DISPATCH. |
| Jun 27, 7:22 PM CDT | TSTM WND GST 70 | 20 S Sutherland, NE | |
| Jun 27, 7:30 PM CDT | TSTM WND DMG | 2 E Wallace, NE | 4 POWER POLES REPORTED SNAPPED TWO MILES WEST OF WALLACE...NEAR INTERSECTION OF HIGHWAY 23 AND HIGHWAY 25. |
| Jun 27, 7:30 PM CDT | TSTM WND DMG | 2 W Wallace, NE | 4 POWER POLES REPORTED SNAPPED TWO MILES WEST OF WALLACE...NEAR INTERSECTION OF HIGHWAY 23 AND HIGHWAY 25. |
| Jun 27, 7:34 PM CDT | TSTM WND DMG | Sutherland, NE | POWER KNOCKED OUT IN SUTHERLAND. |
| Jun 27, 7:39 PM CDT | TSTM WND DMG | Hershey, NE | DELAY REPORT...TIME ESTIMATED FROM RADAR. LARGE TREE LIMBS DOWN IN HERSHEY. |
| Jun 27, 7:43 PM CDT | TSTM WND DMG | Sutherland, NE | DELAYED REPORT...TIME ESTIMATED FROM RADAR...TREES AND POWER LINES DOWN IN SUTHERLAND. |
| Jun 27, 7:51 PM CDT | TSTM WND DMG | 10 W North Platte, NE | TREE BRANCHES OF 4 TO 6 INCHES IN DIAMETER DOWN. |
| Jun 27, 7:54 PM CDT | TSTM WND DMG | 10 W North Platte, NE | TREE BRANCH OF 8 INCHES IN DIAMETER DOWN ON NORTH RIVER ROAD. |
| Jun 27, 7:54 PM CDT | TSTM WND DMG | 11 W North Platte, NE | TREE BRANCHES DOWN - 8 INCH BRANCHES BLOCKING THE ROAD AND 4 INCH BRANCHES SCATTERED ABOUT THE ROAD. |
| Jun 27, 7:55 PM CDT | TSTM WND DMG | Sutherland, NE | TREE DAMAGE IN SUTHERLAND. TREES REPORTED FLYING BY HOUSE. |
| Jun 27, 8:06 PM CDT | TSTM WND DMG | Sutherland, NE | TREE TRUNK SNAPPED AT HWY 30 AND WALNUT ST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:47 PM CDT | Tornado Watch | SPC | 6 hr |
| Jun 27, 5:17 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2656 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
809
WUUS53 KLBF 280010
SVRLBF
NEC111-113-117-280100-
/O.NEW.KLBF.SV.W.0191.140628T0010Z-140628T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT FRI JUN 27 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
SOUTHWESTERN LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
EASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 800 PM CDT
* AT 701 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF WALLACE TO 11 MILES SOUTH OF
DICKENS...AND MOVING NORTH AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...TRYON...STAPLETON...SUTHERLAND RESERVOIR STATE
RECREATION AREA...SUTHERLAND...HERSHEY...LAKE MALONEY STATE
RECREATION AREA...RINGGOLD...SOMERSET...O'FALLONS...COKER...
BIRDWOOD AND BECK.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 153 AND 187.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 52 AND 118.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 191 AND 233.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4166 10119 4158 10047 4070 10065 4070 10125
TIME...MOT...LOC 0010Z 196DEG 47KT 4102 10115 4079 10103
HAIL...1.00IN
WIND...80MPH
$$
CDC1 follow-up statement
560
WWUS53 KLBF 280029
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 PM CDT FRI JUN 27 2014
NEC111-113-117-280100-
/O.CON.KLBF.SV.W.0191.000000T0000Z-140628T0100Z/
LINCOLN NE-LOGAN NE-MCPHERSON NE-
729 PM CDT FRI JUN 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCPHERSON...SOUTHWESTERN LOGAN AND WESTERN LINCOLN COUNTIES UNTIL 800
PM CDT...
AT 725 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF SUTHERLAND RESERVOIR STATE
RECREATION AREA TO 10 MILES SOUTHWEST OF LAKE MALONEY STATE
RECREATION AREA...AND MOVING NORTH AT 50 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...90 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES WILL
BE HEAVILY DAMAGED OR DESTROYED. HOMES AND BUSINESSES WILL
HAVE SUBSTANTIAL ROOF AND WINDOW DAMAGE. EXPECT EXTENSIVE
TREE DAMAGE AND POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
NORTH PLATTE...TRYON...STAPLETON...LAKE MALONEY STATE RECREATION
AREA...SUTHERLAND RESERVOIR STATE RECREATION AREA...HERSHEY...
SUTHERLAND...RINGGOLD...BECK...O'FALLONS...BIRDWOOD AND COKER.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 154 AND 187.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 63 AND 119.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 191 AND 228.
THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 1 AND 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS WALLACE. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4084 10062 4085 10124 4166 10119 4158 10047
TIME...MOT...LOC 0028Z 192DEG 44KT 4101 10113 4101 10092
HAIL...0.75IN
WIND...90MPH
$$
SNIVELY/CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:11 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jun 27, 2:11 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 211 PM CDT FRI JUN 27 2014 .SYNOPSIS... ISSUED AT 209 PM CDT FRI JUN 27 2014 A DEEP UPPER LEVEL LOW OFF THE WASHINGTON COAST MOVES INLAND THROUGH SRN CANADA SUNDAY AND SENDS A STRONG PACIFIC COLD FRONT THROUGH WRN AND NCNTL NEB. THIS WILL BRING COOLER AIR INTO THE FCST AREA MONDAY THROUGH WEDNESDAY. WARMER WEATHER DEVELOPS THURSDAY AND FRIDAY AS A MORE SUMMER-LIKE PATTERN DEVELOPS. RAIN CHANCES DECREASE AFTER THE PASSAGE OF THE COLD FRONT SUNDAY. UNTIL THEN THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 209 PM CDT FRI JUN 27 2014 TONIGHT AND SATURDAY...ABBREVIATED DISCUSSION AS WE ARE CURRENTLY WATCHING CONVECTIVE TRENDS. MULTIPLE MODES OF CONVECTION CAN BE ANTICIPATED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT. THE POTENTIAL OF SEVERE STORMS WITH LARGE HAIL...DAMAGING WIND...AND GUSTY OUTFLOW EXISTS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY STORMS THIS EVENING AND OVERNIGHT AS CELLS MERGE AND CONVECTIVE COMPLEXES FORM. THE FORECAST IN THE SHORT TERM RELIES ON A BLEND OF THE 27.12Z NAM AND NEAR TERM CONVECTION ALLOWING MODELS. THE OVERALL IDEA IS THAT MULTIPLE THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING AS A SHORTWAVE IMPULSE ASSOCIATED WITH A NEGATIVELY TILTED TROUGH EJECTS NORTHEAST ATOP THE CENTRAL PLAINS FROM SOUTH CENTRAL COLORADO. MVFR STRATUS HAS BACKED INTO THE EASTERN THIRD OF THE FORECAST AREA EARLY TODAY...LIMITING LOW LEVEL LAPSE RATES AND PROVIDING FOR A FAIRLY SIGNIFICANT CAP /SEE 18Z SPECIAL KLBF SOUNDING/. WITH THAT BEING SAID...THE STRATUS IS SLOWLY BREAKING...WITH A BKN DECK NOW GENERALLY ALONG AND EAST OF A KOGA TO KONL LINE. THE ATMOSPHERE SHOULD FURTHER DESTABILIZE AS THE IMPULSE CLOSES AND ADDITIONAL CLEARING OCCURS. RAP GENERATED SBCAPES APPROACH 3000 J/KG BY LATE AFTERNOON EAST OF A IMPERIAL TO NORTH PLATTE TO BROKEN BOW LINE...WITH UP TO 2000 J/KG ACROSS WESTERN NEBRASKA AND MUCH OF THE SANDHILLS REGION. ONCE THE CAP ERODES...STORMS ARE LIKELY TO FORM IN TWO GENERAL AREAS...FIRST ACROSS WESTERN NEBRASKA AND NORTHEAST COLORADO...IN THE VICINITY OF A NORTH TO SOUTH SFC TROUGH EXTENDING FROM A SFC LOW CENTERED IN FAR WEST CENTRAL KANSAS. IN THIS AREA THE MAIN THREAT WILL BE HAIL INITIALLY...BUT THEN TRANSITION TO A WIND THREAT AS THE STORMS MERGE INTO A CONVECTIVE LINE AND DCAPES APPROACH 1000 J/KG. THIS ACTIVITY PROJECTED TO LIFT EAST NORTHEAST ACROSS MUCH OF THE SANDHILLS THIS EVENING. THE SECOND AREA OF CONVECTION WILL BE ANTICIPATED INVOF THE TRIPLE POINT THAT IS SHOWN TO SLOWLY BULGE NORTHEAST INTO NORTHERN KANSAS/SOUTHWEST NEBRASKA. STORMS IN THIS AREA MAY PRODUCE A BRIEF TORNADO AS THE SUPERCELLS REMAIN SEMI-DISCRETE. THE TORNADO THREAT WILL BE SHORT-LIVED HOWEVER AS THE STORMS SHOULD QUICKLY EVOLVE INTO MULTIPLE CLUSTERS. IN ADDITION TO THE BRIEF TORNADO THREAT...HAIL...SOME OF WHICH MAY BE VERY LARGE...WILL BE POSSIBLE AS A SIGNIFICANT CONTRIBUTION OF CAPE RESIDES IN THE -10 TO -30C LAYER...BUT ONCE AGAIN THE VERY LARGE HAIL THREAT WILL BE MAINLY TIED DURING THE INITIAL SEMI-DISCRETE SUPERCELL STAGE. THIS ACTIVITY FROM SOUTHWEST NEBRASKA IS PROJECTED TO MERGE TO THE NORTHEAST AND WILL PRODUCE GUSTY WIND AND HEAVY RAINFALL AS PWATS INCREASE TO THE 1.25-1.50" RANGE. MORE ON THE RAIN THREAT BELOW. THE FORECAST GENERALLY CALLS FOR WIDESPREAD 50-60% POPS OVER MUCH OF THE SANDHILLS...WESTERN...SOUTHWEST AND SOUTH CENTRAL NEBRASKA THIS EVENING...WITH POPS INCREASING ACROSS NORTH CENTRAL NEBRASKA LATE THIS EVENING AND OVERNIGHT. DIDN/T WANT TO GO MUCH HIGHER AS CONVECTION...WELL IT/S CONVECTION. CONCERNING THE HEAVY RAINFALL POTENTIAL...THE POTENTIAL MCS/S/ MAY PROVE TO BE A FOCUS FOR HEAVY RAINFALL OVERNIGHT AS A COLD POOL DEVELOPS AND POSSIBLY REINFORCING A WEST TO EAST BOUNDARY...FOR WHICH REDEVELOPMENT/TRAINING WOULD OCCUR AS THE LLJ STRENGTHENS. AGAIN PWATS INCREASE TO OVER 1.25" ATOP EASTERN PORTIONS OF THE CWA...WITH THE POTENTIAL OF 1.50" OVER FRONTIER AND CUSTER COUNTIES. WE MAY SEE A LOCALIZED FLOOD THREAT. FOR SATURDAY...LINGERING SHOWERS AND STORMS ARE POSSIBLE ACROSS NORTH CENTRAL NEBRASKA AS THE FOCUS FOR STORMS SHIFTS EAST WITH THE BEST LOW LEVEL CONVERGENCE. TEMPERATURES WILL BE PLEASANT...WITH WIDESPREAD 80S ANTICIPATED. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 209 PM CDT FRI JUN 27 2014 SATURDAY NIGHT THROUGH MONDAY...THUNDERSTORMS CHANCES REVOLVE AROUND THE PROGRESSION OF RETURN MOISTURE AND A PACIFIC COLD FRONT FCST TO ARRIVE SUNDAY. RETURN MOISTURE SATURDAY NIGHT MIGHT PRODUCE ENOUGH INSTABILITY FOR ISOLATED TSTMS ACROSS THE NORTHEAST ZONES. THE BETTER CHANCES OCCUR SUNDAY AFTN/NIGHT AS THE PACIFIC FRONT SAGS THRU THE FORECAST AREA FROM SOUTHWEST TO NORTHEAST. AREAS EAST OF HIGHWAY 83 ARE MORE FAVORED AT THIS TIME. A FAIRLY STRONG THERMAL RIDGE/CAP DEVELOPS SUNDAY AHEAD OF THE COLD FRONT WITH H700MB TEMPERATURES RISING TO 15C ACROSS SWRN NEB. THIS SHOULD SUPPORT HIGHS IN THE LOWER 90S AHEAD OF THE FRONT. GIVEN THE THE PROXIMITY OF AN UPPER LOW OVER MANITOBA...HEATING AND MOISTURE...HIGH CAPE AND STRONG WINDS ALOFT SUPPORT SEVERE TSTM DEVELOPMENT AS THE CAP WEAKENS SUNDAY AFTN AND EVENING. POPS TAPER ACROSS SWRN NEB WITH THE CAP IN PLACE UNTIL 06Z OR LATER. MONDAY NIGHT THROUGH FRIDAY...A SUBTROPICAL UPPER LEVEL RIDGE BUILDS ACROSS THE MID SOUTH AND THEN AMPLIFIES SOMEWHAT ACROSS THE ROCKIES. RETURN MOISTURE DEVELOPS WEDNESDAY AND BEYOND. GIVEN THE WARMING ALOFT...SLOW MOISTURE RETURN AND WEAKENING WIND FIELDS...ISOLATED POPS ARE LIMITED TO THE NIGHTTIME PERIOD. THE MODELS SUGGEST H500MB TEMPS WOULD RISE TO -6C TO -8C WHICH WOULD GENERALLY CAP DAYTIME CONVECTION. TEMPERATURES RISE FROM AROUND 80 TUESDAY TO THE 90S BY FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1215 PM CDT FRI JUN 27 2014 LOW CEILINGS DEVELOPED INTO THE VICINITY OF NORTH PLATTE AROUND 15Z. THE MVFR CIGS ARE EXPECTED TO LINGER THROUGH 21Z THEN LIFTING TO VFR. MODELS ARE IN GOOD AGREEMENT WHERE THUNDERSTORM CONVECTION THAT DEVELOPS ON THE HIGH PLAINS THIS AFTERNOON WILL MOVE EAST THIS EVENING. THUNDERSTORMS ARE ANTICIPATED TO DEVELOP IN THE KLBF VICINITY NEAR 01Z THEN MOVE EAST AND NORTH THAT WILL CARRY THE THUNDERSTORM THREAT INTO THE KVTN AREA AFTER 02Z. BEYOND 06Z THE CONVECTION WILL BE MOVING OUT FOR GENERAL CLEARING FOR VFR CONDITIONS THROUGH 18Z SATURDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CDC SHORT TERM...JACOBS LONG TERM...CDC AVIATION...JACOBS
Hazardous weather outlook, Jun 27, 2:49 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 PM CDT FRI JUN 27 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-282000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 249 PM CDT FRI JUN 27 2014 /149 PM MDT FRI JUN 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER IS POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND TONIGHT. VERY LARGE HAIL IS POSSIBLE...GENERALLY ALONG AND SOUTH OF INTERSTATE 80. SEVERE THUNDERSTORMS WILL DEVELOP ACROSS EASTERN COLORADO AND EASTERN WYOMING THIS AFTERNOON. THE STORMS WILL MOVE EAST THROUGH WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND THIS EVENING. VERY LARGE HAIL...WIND DAMAGE AND LOCALIZED FLOODING FROM VERY HEAVY RAINFALL COULD OCCUR. AN ISOLATED TORNADO IS POSSIBLE EARLY THIS EVENING AND THIS COULD OCCUR ALONG AND EAST OF A LINE FROM HAYES CENTER TO BROKEN BOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...ISOLATED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA...MAINLY LATE IN THE AFTERNOON. LARGE HAIL AND WIND DAMAGE ARE THE CONCERN. SUNDAY...SCATTERED STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE LATE IN THE AFTERNOON AND THROUGHOUT THE EVENING HOURS. THE AREA OF CONCERN IS GENERALLY ALONG AND EAST OF HIGHWAY 83. LARGE HAIL...WIND DAMAGE AND LOCALIZED FLOODING FROM VERY HEAVY RAINFALL ARE THE CONCERN. THE RISK OF SEVERE WEATHER INCREASES EASTWARD. ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR...WITH OTHER STORMS POSSIBLE ACROSS THE SANDHILLS REGION AND EASTERN PANHANDLE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
In the hours before
Special weather statement, Jun 27, 6:01 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 601 PM CDT FRI JUN 27 2014 NEZ004-022-272345- GARDEN NE-SHERIDAN NE- 501 PM MDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN AND NORTHWESTERN GARDEN COUNTIES UNTIL 545 PM MDT... AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LAKESIDE...OR 18 MILES EAST OF ALLIANCE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANTIOCH... LAKESIDE... WICKSON LAKE... SNOW LAKE... DIAMOND LAKE... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 99 AND 114. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jun 27, 6:16 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 616 PM CDT FRI JUN 27 2014 NEZ004-022-023-056-280000- DEUEL NE-GARDEN NE-GRANT NE-SHERIDAN NE- 516 PM MDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN SHERIDAN... SOUTHWESTERN GRANT...GARDEN AND DEUEL COUNTIES UNTIL 600 PM MDT... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF LAKESIDE TO 7 MILES NORTHWEST OF SEDGWICK...AND MOVING EAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CHAPPELL... OSHKOSH... CRESCENT LAKE NWR... LEWELLEN... WILD HORSE FLATS... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD.. BLUEWATER BATTLEFIELD STATE HISTORICAL PARK... BARTON... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 102. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jun 27, 6:21 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 PM MDT FRI JUN 27 2014 NEZ004-280000- SHERIDAN NE- 521 PM MDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL 600 PM MDT... AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF CLINTON...OR 11 MILES NORTHWEST OF GORDON...MOVING NORTHEAST AT 15 MPH. AN ADDITIONAL LINE OF STRONG STORMS EXTENDS SOUTH ACROSS SHERIDAN COUNTY INTO CENTRAL GARDEN COUNTY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN SHERIDAN COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jun 27, 6:49 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 649 PM CDT FRI JUN 27 2014 NEZ004-022-023-035-094-280030- ARTHUR NE-GARDEN NE-GRANT NE-SHERIDAN NE-WESTERN CHERRY NE- 549 PM MDT FRI JUN 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY...WESTERN ARTHUR...EASTERN SHERIDAN...WESTERN GRANT AND EASTERN GARDEN COUNTIES UNTIL 630 PM MDT... AT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF GORDON TO 6 MILES EAST OF OSHKOSH...AND MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GORDON... BINGHAM... ASHBY... HYANNIS... HIGHWAY 27 CROSSING THE NIOBRARA RIVER... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... BILLYS LAKE... SHELL LAKE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 117 AND 145. THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 99 AND 130. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 143 AND 160. THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jun 27, 6:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
652 PM CDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND GST 7 W HAYES CENTER 40.51N 101.15W
06/27/2014 E100 MPH HAYES NE EMERGENCY MNGR
HAYES COUNTY EMERGENCY MANAGER REPORTED ESTIMATED 100 MPH
WIND GUSTS. LARGE TREE LIMBS DOWN AND VERY POOR
VISIBILITY IN HEAVY RAIN.
&&
CARMELLocal storm report, Jun 27, 7:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT FRI JUN 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 8 S HAYES CENTER 40.40N 101.02W
06/27/2014 HAYES NE EMERGENCY MNGR
RELAYED BY EMERGENCY MANAGER FROM HAYES COUNTY - FIRE
DEPARTMENT REPORTED POWER LINES DOWNED BY HIGH WINDS AT
THE JUNCTION OF HIGHWAYS 25 AND 25A. LOCATION
APPROXIMATELY 6 MILES NORTHWEST OF PALISADE.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 45 min |
| Jun 27, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 44 min |
| Jun 27, 7:38 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 52 min |
| Jun 27, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 37 min |
| Jun 27, 8:04 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Lincoln, Logan, McPherson, Thomas | 41 min |
| Jun 27, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan, Thomas | 51 min |
| Jun 27, 8:13 PM CDT | Areal Flood Advisory | LBF | Arthur, Keith, McPherson | 3 hr |
| Jun 27, 8:24 PM CDT | Areal Flood Advisory | LBF | Lincoln, Logan, McPherson | 3 hr |
| Jun 27, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 47 min |
| Jun 27, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup, Thomas | 46 min |
| Jun 27, 9:49 PM CDT | Areal Flood Warning | LBF | Keith | 6 hr |
| Jun 27, 10:08 PM CDT | Areal Flood Advisory | LBF | Perkins | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.